A splitting headache is no fun and can really get in the way of a man accomplishing anything. Popping a few aspirin or other forms of relief fortunately brings relief in most instances, allowing a guy to get on with his life. But in some cases, headache remedies like aspirin may inadvertently cause a small penis health problem for some men. Although it’s not an everyday occurrence, sometimes a penis rash may develop from taking aspirin or other similar pain relievers.
A penis rash, while not usually what many consider a “serious” problem, can nevertheless be a big annoyance. Many times a penis rash can be itchy, causing a guy to scratch himself in a way which can be embarrassing and cause him to look like he can’t control himself if he’s caught with his hands on his crotch. It often can look very off-putting, too, causing partners (or potential partners) to question a dude’s hygiene and safe sex practices.
The penis rash being considered in this case is called a fixed drug eruption and is often referred to be doctors as an FDE. A fixed drug eruption is an allergic reaction to a drug (or in some cases to ingredients used in making the drug) which usually occurs most times the medication is used. Exactly why FDEs occur is not known; however, a popular theory is that the use of the drug somehow causes an antigen (a substance not native to the body, which tends to cause the immune system to get triggered) to appear on the skin. The immune system then sends agents out to take care of the problem, meaning they attack the antigen and the surrounding skin area, bringing about the rash. It can occur anywhere on the body, including on the penis, balls or surrounding area.
Usually a fixed drug eruption has a distinctive look. It usually is round or oval-shaped and starts out reddish and fades to brown or purple. A blister may accompany a lesion, and often there will be many lesions in an area. In the case of a penis rash caused by an FDE, there usually are multiple lesions and blisters. The lesions tend to get “crusty” and scaly as they heal, which doesn’t improve their appearance.
In most cases, the rash appears anywhere between half an hour and 8 hours after a drug is taken. And more lesions tend to appear with new doses of the drug.
Not just aspirin
Although aspirin can be a cause of a fixed drug eruption, so can almost any other non-steroidal anti-inflammatory drugs (NSAIDs). These include many alternatives to aspirin, such as ibuprofen and naproxen. But just because a guy may have an allergic reaction to NSAID doesn’t mean he has a reaction to all of them, which is good news. If he funds that one does bring about a reaction, he can try others and hopefully find a pain reliever that does work without causing a rash.
It should also be noted that any drug can potentially cause an allergic reaction to someone, including antibiotics. That’s why it’s important to be aware of when a penis rash (or other rash) occurs, so that it can be determined if a drug is responsible for it. Reporting a fixed drug eruption to the doctor is essential so that alternative medications can be considered.
A penis rash caused by an allergic reaction to aspirin or other drugs typically goes away within a few days of discontinuing the drug. When the blisters heal, it may be wise to apply a top drawer penis health creme (health professionals recommend Man 1 Man Oil, which is clinically proven mild and safe for skin) in order to help the skin recover. Select a crème that contains both a high-end emollient (such as shea butter) and a natural hydrator (such as vitamin E), which will help keep the skin moisturized. The crème should also include a powerful antioxidant, preferably alpha lipoic acid, which can fight excess radical which can weaken penis skin through oxidative stress.